MAUDE Adverse Event Report: ABBOTT VASCULAR PRESSUREWIRE¿ X GUIDEWIRE; CATHETER TIP PRESSURE TRANSDUCER

ABBOTT VASCULAR PRESSUREWIRE¿ X GUIDEWIRE; CATHETER TIP PRESSURE TRANSDUCER
Model Number X
Medical Device Problem Codes Peeled/Delaminated (1454); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during an rfr [relative flow reserve] guided angioplasty, difficulty accessing the coronary artery with the pressurewire x wireless device was noted because the guide catheter did not provide enough support.The guide catheter was exchanged and when passing the pressurewire x wireless device, the polymer coating had come loose / unstable leaving the guide core exposed from the middle to proximal end.A new pressurewire x wireless device was used to complete the procedure.There was no adverse patient effect and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported event of failure to advance could not be replicated in a testing environment as it was based on operational circumstances.Meanwhile, the reported delaminated/peeled material could not be confirmed.However, a fracture was noted at the coated proximal tube region.The corewire was pulled out (separated) from the proximal tube but it was still intact which can result in the reported exposed guidewire core.Multiple kinks were also noted.It was likely that challenging anatomy, the interaction between the guidewire with other devices, or excessive manipulation/navigation in narrow vessel/stenosis caused damage to the guidewire resulting in material separation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product quality issue.The investigation determined that the reported peeled material and failure to advance were likely related to the material separation at the proximal tube, and the reported issue was likely related to the circumstances of the procedure.It was likely the challenging anatomy, the interaction between the guidewire with other devices, or excessive manipulation/navigation in narrow vessel/stenosis caused damage to the guidewire resulting in material separation and difficulty to advance.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
PRESSUREWIRE¿ X GUIDEWIRE
Common Device Name
CATHETER TIP PRESSURE TRANSDUCER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13588345
Report Number2024168-2022-01939
Device Sequence Number20311451
Product Code DXO
UDI-Device Identifier05415067025739
UDI-Public05415067025739
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K180558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberX
Device Catalogue NumberC12009
Device Lot Number10120G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight120 KG